Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 29, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Apr 5, 2006, 4:55 AM EDT for 4 counties in Florida. It took effect at Apr 5, 2006, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2006, 4:55 AM EDT (08:55 UTC)
- In effect from
- Apr 5, 2006, 1:00 PM EDT
- Expired
- Apr 5, 2006, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 45 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 8.9 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1073 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1285 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 050855 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 455 AM EDT WED APR 5 2006 FLZ063-066>068-070>075-052300- /O.UPG.KMFL.FW.A.0019.060405T1700Z-060405T2300Z/ /O.NEW.KMFL.FW.W.0029.060405T1700Z-060405T2300Z/ GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- EASTERN COLLIER-WESTERN BROWARD-BROWARD METROPOLITAN-WESTERN DADE- DADE METROPOLITAN-MAINLAND MONROE- 455 AM EDT WED APR 5 2006 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING FOR ALL ZONES EXCEPT WESTERN COLLIER COUNTY FOR RELATIVE HUMIDITIES BELOW 35 PERCENT FOR A DURATION OF 4 HOURS OR MORE... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. DRIER AIR WILL FILTER INTO SOUTH FLORIDA BEHIND A DISSIPATING FRONTAL BOUNDARY. ALSO...VERY DRY AIR IN THE LOWER LEVELS OF THE ATMOSPHERE WILL MIX DOWN TO THE SURFACE WITH AFTERNOON HEATING. THIS WILL ALLOW RELATIVE HUMIDITIES TO DROP BELOW 35 PERCENT FOR A DURATION OF 4 OR MORE HOURS THIS AFTERNOON ACROSS ALL ZONES EXCEPT WESTERN COLLIER COUNTY...WHERE WINDS OFF THE GULF WILL MODIFY MOISTURE LEVELS. A SEA BREEZE MAY DEVELOP ALONG THE ATLANTIC COAST BY THIS AFTERNOON...MODIFYING RHS ALONG THE COAST. HOWEVER...THE SEA BREEZE IS NOT EXPECTED TO PENETRATE FAR INLAND...SO MOST AREAS ARE EXPECTED TO SEE RHS AT CRITICAL LEVELS FOR LONG DURATION THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS82 KMFL 051839 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 239 PM EDT WED APR 5 2006 FLZ063-066-070-052300- /O.NEW.KMFL.FW.A.0020.060406T1700Z-060406T2300Z/ /O.CON.KMFL.FW.W.0029.000000T0000Z-060405T2300Z/ GLADES-HENDRY-EASTERN COLLIER- 239 PM EDT WED APR 5 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. DRIER AIR CONTINUES TO FILTER INTO SOUTH FLORIDA BEHIND A DISSIPATING FRONTAL BOUNDARY AND RELATIVE HUMIDITIES ARE NEAR OR BELOW 35 PERCENT OVER PORTIONS OF SOUTH FLORIDA. THEREFORE...THE RED FLAG WARNING CONTINUES THROUGH EARLY THIS EVENING. FOR THURSDAY...WHILE SOUTHEAST WINDS ARE FORECAST TO RETURN TO SOUTH FLORIDA AND BRING MORE HUMID AIR INTO THE EASTERN COASTAL SECTIONS...PORTIONS OF HENDRY...GLADES AND EASTERN COLLIER COUNTY ARE EXPECTED TO HAVE RELATIVE HUMIDITIES NEAR 35 PERCENT OR BELOW FOR SEVERAL HOURS. THEREFORE...A FIRE WEATHER WATCH IS IN EFFECT FOR THURSDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ067-068-071>075-052300- /O.CON.KMFL.FW.W.0029.000000T0000Z-060405T2300Z/ PALM BEACH WESTERN-PALM BEACH EASTERN-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 239 PM EDT WED APR 5 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. DRIER AIR CONTINUES TO FILTER INTO SOUTH FLORIDA BEHIND A DISSIPATING FRONTAL BOUNDARY AND RELATIVE HUMIDITIES ARE NEAR OR BELOW 35 PERCENT OVER PORTIONS OF SOUTH FLORIDA. THEREFORE...THE RED FLAG WARNING CONTINUES THROUGH EARLY THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Apr 5, 1:33 AM EDT, 3 hours 22 minutes earlier.
Area forecast discussion, Apr 5, 1:33 AM EDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 133 AM EDT WED APR 5 2006 .DISCUSSION...FRONTAL BOUNDARY CURRENTLY OOZING THROUGH THE LAKE OKEE AREA AND EXPECTED TO KEEP SLOWLY MOVING S. WEAK LOW PRES STILL INDICATED BY MODELS TO DEVELOP ALONG SE FLA COAST...POSSIBLY GENERATING A FEW SHOWERS OFFSHORE. MAIN EFFECT TO S FLA WILL BE TO DEVELOP A DRY NW FLOW OVER THE AREA TODAY AS THE FRONTAL BOUNDARY MOVES INTO FLA BAY...DISSIPATING TONIGHT. HIGH PRES BEHIND BOUNDARY MOVES OVER S FLA THU AND FRI...THEN SLOWLY MOVING SE INTO THE ATLC SAT INTO EARLY NEXT WEEK AS ANOTHER FRONT MOVES INTO N FLA SAT NIGHT. THIS FRONT STAYS TO N BUT RIDGE SHOVED FAR ENOUGH SE THAT A SOUTHERLY FLOW DEVELOPS PULLING MORE LOW LEVEL MOISTURE N OVER S FLA WITH A SLOWLY INCREASING POTENTIAL FOR PRECIP DAILY...FROM ISOLATED SUN TO POSSIBLE LOW SCATTERED POPS BY TUE. FRONTAL BOUNDARY CALLED SUCH AS TO SAY COLD WOULD BE FACTIOUS. TEMPS RANGED TUE FROM AROUND 80 W COAST TO NEAR 90 INTERIOR TO MID 80S E COAST. HIGHS TODAY VERY SIMILAR WITH EXPECTED ABOVE NORMS TODAY INTO NEXT WEEK THOUGH EARLY NEXT WEEK CLOUDS/PRECIP MAY MITIGATE HIGHS SOME. && .MARINE...WINDS WESTERLY TODAY...BECOMING NORTHERLY TONIGHT AND EASTERLY THU...WITH A MORE SOUTHERLY FLOW DEVELOPING FRI INTO THE WEEKEND. SPEEDS 10 KNOTS OR LESS TODAY THROUGH THU NIGHT... INCREASING TO 10 TO 15 KNOTS AT MOST FRI AND INTO THE WEEKEND. NO HIGHLIGHTS EXPECTED. && .FIRE WEATHER...SIMILAR HIGH TEMPS TODAY AS TUE...COMBINED WITH DEW POINTS POSSIBLY UP TO 10 DEGREES OR MORE LOWER WILL LEAD TO RH VALUES BELOW 35% FOR 4 HOURS OR MORE IN QUITE A FEW ZONES. W COLLIER MAY REMAIN PROTECTED WITH A WESTERLY FLOW OFF GULF AS WELL AS WELL AS MOST OF MAINLAND MONROE. AREAS IMMEDIATELY E AND SE OF LAKE OKEE WILL BE PROTECTED AND THE IMMEDIATE E COAST MAY SEE A SEA BREEZE TODAY MITIGATING LOW RH NEAR THE COAST BUT THE INTERIOR OF THE E COAST ZONES VULNERABLE. WATCH WILL BE UPGRADED TO A WARNING. WITH EASTERLY FLOW DEVELOPING THU...DEW POINTS SHOULD REBOUND BUT RH VALUES BELOW 35% FOR 2 TO 3 HOURS COULD OCCUR FROM NW MIAMI-DADE TO NW INTO W BROWARD...E COLLIER...GLADES AND HENDRY COUNTIES. THUS WILL NOT ISSUE A WATCH AT THIS TIME UNTIL A MORE DEFINITIVE TREND NOTED. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 84 64 82 68 / 5 0 0 0 FORT LAUDERDALE 84 67 83 71 / 0 0 0 0 MIAMI 85 66 84 70 / 0 0 0 0 NAPLES 80 60 83 67 / 0 0 0 0 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...RED FLAG WARNING ALL ZONES EXCEPT W COLLIER COUNTY THIS AFTERNOON. AM...NONE. GM...NONE. &&
Hazardous weather outlook, Apr 5, 4:22 AM EDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 422 AM EDT WED APR 5 2006 FLZ063-066>075-060830- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 422 AM EDT WED APR 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 5:26 AM EDT | Dense Fog Advisory | MFL | Broward, Collier, Glades, Hendry, Palm Beach | 3 hr |
| Apr 5, 2:39 PM EDT | Fire Weather Watch | MFL | 14 hr |
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.